New York, 2016

Hail and Damaging Winds in New York, June 20, 2016

June 20, 2016 · NWS BUF · 49 events in 11 counties and zones

Thunderstorms developed ahead of an approaching cold front. The first round of storms developed across southern Ontario just west of the St.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$552,000
Crop damage
None recorded
Events
49

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

Thunderstorms developed ahead of an approaching cold front. The first round of storms developed across southern Ontario just west of the St. Lawrence River and moved east across Jefferson and northern Lewis counties producing fairly widespread wind damage. A second line formed near the Buffalo area. This line produced a few sporadic wind damage reports near Buffalo. As this line progressed southeast of Buffalo, the storms intensified producing a corridor of widespread damage. Outside of these two lines, a few more isolated severe storms developed and produced wind damage. Damage consisted mostly of downed trees and power lines. In some cases roads were blocked and closed by downed trees. In Delevan, a large tree damaged two trailers. In Shaw Bay, Oswego County, a dock was flipped over by the thunderstorm winds. Several of the storms produced half inch to three quarter inch hail near Clarence, Orchard Park, Brighton, Oswego, and Chaffee. An isolated storm near Silver Springs, Wyoming county, producing one inch hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 20, 5:34 PM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 20, 5:34 PM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
634 PM EDT MON JUN 20 2016

.SYNOPSIS...
A cold front will introduce the risk for some strong thunderstorms
this evening. Cooler and drier air will arrive in the wake of the
front on Tuesday and persist through much of the rest of the work
week. Notably warmer weather is slated for the weekend.

&&

.NEAR TERM /THROUGH TUESDAY/...
Tracking the convection upstream across southern Ontario this
evening via visible satellite and MRMS shows a cluster of severe
thunderstorms tracking along the north shore of Lake Ontario.
Meanwhile southeast of Toronto toward the north shore of Lake Erie,
visible satellite shows a cumulus field but with little development.
A well developed lake breeze from Lake Erie across Lake Ontario
remains in place, stabilizing the air across the Niagara Frontier to
near Watertown, with no cumulus showing on visible satellite.

The cluster of severe storms on the north shore of Lake Ontario will
pose a risk of severe weather for the Saint Lawrence River, eastern
Lake Ontario and northwestern Jefferson county by roughly 7:45pm.
With cells currently merging and upscaling, this could evolve into a
bowing segment over the next couple of hours. Assuming this cluster
of storms can maintain across the somewhat lake shadowed Saint
Lawrence valley, it could pose a damaging wind and small hail threat
for Jefferson and Lewis counties between roughly 8pm and 10pm.

The convective potential for the rest of the forecast area remains
somewhat uncertain. The lack of any convection along the north shore
of Lake Erie in southern Ontario is certainly not a good sign for
those in the Niagara Frontier wishing for some rainfall, neither is
the strong synoptically enhanced southwesterly lake breeze. As the
surface cold front currently just south of the Georgian Bay pushes
southeastward across southern Ontario a few scattered thunderstorms
should develop and will likely struggle across the robust lake
breeze into western NY. The Niagara Frontier from Buffalo & Niagara
Falls across to Rochester will likely see very little precipitation.
Have also removed any severe weather wording from the forecast for
this area. Lingering instability across the Southern Tier this
evening should support a few scattered stronger thunderstorms
redeveloping ahead of the front, but this is not expected to bring
widespread rainfall. Have maintained wording for gusty winds and
small hail for the Southern Tier.

After midnight tonight, the line of storms should be exiting the
forecast area into central NY and diminishing in intensity with the
waning instability due to nightfall. After midnight, expect dry
conditions with clearing skies and diminishing westerly winds behind
the front. Temperatures will fall to the lower 60s and upper 50s by
Tuesday morning.

A trend to cooler weather begins Tuesday as a mid-level trough digs
across the Great Lakes in the wake of the cold front. A wedge of dry
air/dry slot behind the front showing up in GFS 925-700mb RH Fields
should keep dry conditions in place Tuesday despite cooling
temperatures aloft. Expect mainly sunny conditions with diurnal
cumulus developing by mid-afternoon away from the lakes. 850mb
temperatures drop about 8 deg C between today and Tuesday which will
limit surface high temperatures to the low to mid 70s. Moisture does
look to increase toward Tuesday evening which  show may bring a few
isolated showers but have followed continuity with a dry forecast
through 6-8pm.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH FRIDAY NIGHT/...
A relatively low amplitude pattern will be in place across the
country during this period...with general troughiness found over the
Great Lakes region. This will favor near normal temperatures across
our region while keeping the oppressive heat and humidity at bay
well to our south and west. While this pattern will be unfavorable
for any severe weather...there will be a 6 to 12 hour window where
parts of the region could pick up some very beneficial rainfall. Now
for the details.

The axis of a H5 trough will cross our forecast area Tuesday
night...with a fairly strong shortwave rounding its base in the
process. This will push another cold front across Western New
York...and while this will help to generate some cloud cover...a
lack of mid level moisture will limit the potential for any pcpn.
Will carry a slgt chc for showers across the North Country...
otherwise fair weather is anticipated with overnight lows returning
to the 50s.

On Wednesday...the base of the trough will push east across the St
Lawrence Valley while sfc high pressure from the Upper Great Lakes
will make its way across our forecast area. The resulting subsidence
will provide us with a beautiful day across the bulk of the
region...although slight chc pops will persist across the North
Country where cooler air aloft will produce deeper low level
instability. Speaking of cooler air...H85 temps will be in the vcnty
of 8c...so max temps will be the 70s.

It will then turn quite unsettled Wednesday night into Thursday as a
robust Pacific shortwave will track from the Upper Great Lakes to
our forecast area. A diffuse sfc low associated with this mid level
support will consolidate and experience a little deepening in the
process...with a consensus path of the system being directly across
our forecast area. General synoptic lift will be aided by a coupled
H25 jet late Wednesday night and Thursday morning...when likely pops
will be used for the majority of western New York. These pops were
already raised with the mid morning update...and are being further
elevated with this package. This basically translates into more
widespread showers and thunderstorms...which given the dry weather
of the past couple months...would provide the region with some badly
needed rainfall. There will be the opportunity for some areas to
pick up some soaking showers in excess of an inch...but this would
come in areas of stronger convection which cannot yet be further
defined.

Ridging will start to build across our region Thursday night...and
this will bring an end to the beneficial showers with clearing skies
from north to south during the course of the night.

Expansive high pressure will then cross the Lower Great Lakes on
Friday to supply us with a beautiful end to the work week. Sunny
skies on Friday will allow most areas to warm to within a couple
degrees of 80...while humidity levels will remain at comfortable
levels.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
Broad mid-summer ridging...based over the Lower Mississippi Valley
but extending northward across the Lower Great Lakes...will dominate
the bulk of this period. This pattern will allow H85 temps over our
region to climb into the upper teens...and that can only mean one
thing...plenty of warmth. The mercury will average well above normal
all three days with max temps routinely in the mid to upper 80s...
with some 90s expected in the valleys and parts of the lake plains
on Sunday.

Meanwhile...high pressure anchored off the Canadian Maritimes will
extend back across the Mid Atlantic region to keep our forecast area
'high and dry' for both days of the weekend. A frontal passage
Sunday night and Monday will then present us with the next
opportunity for some pcpn.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
VFR conditions and southwesterly winds gusting at times over 30kts
downwind of the lakes will continue ahead of a cold front this
evening.

A cold front sweeping across the forecast area between 00-04Z still
looks to trigger at least a broken line of showers and thunderstorms
this evening. A few of the strong storms could bring localized
damaging winds/microbursts along with some hail will be the main
risks through this evening. Highest confidence in a few strong to
possibly severe storms will be near or north of KART between about
00Z and 02Z. The front exits to the east by 4-6z with clearing skies
and slackening winds through the balance of the overnight.

VFR continues on Tuesday as drier air builds across the region in
the wake of the cold front.

Outlook...
Tuesday night and Wednesday...low chance of showers in the North
County. VFR.
Wednesday night and Thursday...Showers mainly toward the Southern
Tier. Mainly VFR. Chance of MVFR.
Thursday night through Saturday...VFR.

&&

.MARINE...
Southwesterly winds have strengthened ahead of an approaching cold
front. This has led to a window of small craft advisory level winds
on the far eastern end of Lake Erie and western end of Lake Ontario
in effect through this evening.

The cold front will cross the Lower Great Lakes this evening...
producing showers and possibly some strong thunderstorms in the
process. Those with plans to be out on either lake later this
afternoon and evening should keep an eye on the sky and be alert
to possible statements or warnings as they may pertain to this
activity.

Moderate to fresh westerlies will be found over the lakes in the
wake of the front on Tuesday...with relatively choppy water
expected...especially on the eastern ends of both lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ020-
         041.
         Small Craft Advisory until 11 PM EDT this evening for
         LOZ042-043.

&&

SYNOPSIS...SMITH
NEAR TERM...CHURCH/SMITH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...CHURCH/SMITH
MARINE...CHURCH/SMITH
Hazardous weather outlook, Jun 20, 5:09 PM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
609 PM EDT MON JUN 20 2016

NYZ001>008-010>014-019>021-085-212215-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
609 PM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CROSS THE REGION THIS EVENING ALONG
AND AHEAD OF A COLD FRONT. A FEW OF THESE STORMS MAY BECOME SEVERE
WITH DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ACROSS THE NORTH
COUNTRY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-212215-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
609 PM EDT MON JUN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

WIDELY SCATTERED THUNDERSTORMS WILL CROSS THE LOWER GREAT LAKES
REGION THIS EVENING ALONG AND AHEAD OF A COLD FRONT. A FEW OF
THESE STORMS MAY CONTAIN GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jun 20, 5:19 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
619 PM EDT MON JUN 20 2016

NYZ007-008-210000-
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
619 PM EDT MON JUN 20 2016

...STRONG TO SEVERE THUNDERSTORMS EXPECTED LATER THIS EVENING...

A DEVELOPING LINE OF SEVERE THUNDERSTORMS OVER SOUTHERN ONTARIO
WILL MOVE EAST AND REACH THE SAINT LAWRENCE RIVER NEAR THE
THOUSAND ISLANDS BETWEEN 730 PM AND 830 PM. THESE STORMS WILL
THEN SPREAD EAST ACROSS THE REMAINDER OF NORTHERN JEFFERSON AND
NORTHERN LEWIS COUNTIES THROUGH 930 PM IF THEY MAINTAIN THEIR
INTENSITY.

THE PRIMARY SEVERE WEATHER RISK FROM THIS LINE OF THUNDERSTORMS
WILL BE LOCALLY DAMAGING WINDS...WITH A SECONDARY RISK FOR LARGE
HAIL. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO CLOSELY
MONITOR THESE STORMS. MONITOR THE LATEST FORECASTS AND LISTEN FOR
POSSIBLE SEVERE WEATHER WARNINGS.

HITCHCOCK

The radar

The Ft Drum radar (KTYX), 62 km away, was scanning. The volume nearest the first event began at 00:12 UTC.

Open the radar archive at this moment

Event by event

42 thunderstorm wind, 7 hail. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 20, 7:15 PM EST
Where
Jefferson County, 2.13 mi SSE of Pt Vivian
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
44.290, -75.920

Law enforcement reported trees down by thunderstorm winds blocking Bailey Settlement Rd.

Thunderstorm Wind, Jefferson

When
June 20, 8:20 PM EST
Where
Jefferson County, St Lawrence
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
44.180, -76.170

Law enforcement reported trees down by thunderstorm winds across County Routes 9 and 4.

Thunderstorm Wind, Jefferson

When
June 20, 8:34 PM EST
Where
Jefferson County, 2.3 mi SSE of Theresa
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
44.190, -75.780

Law enforcement reported trees down by thunderstorm winds across Schell Road.

Thunderstorm Wind, Jefferson

When
June 20, 8:40 PM EST
Where
Jefferson County, 0.85 mi NW of Evans Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
44.090, -75.810

Law enforcement reported wires down by thunderstorm winds across Route 11 and Waddington.

Thunderstorm Wind, Erie

When
June 20, 8:41 PM EST
Where
Erie County, 0.86 mi SW of Clarence Center
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.010, -78.630

Law enforcement reported trees down by thunderstorm winds on Clarence Center Road.

Hail, Erie

When
June 20, 8:44 PM EST
Where
Erie County, 1.22 mi SE of East Amherst
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
43.010, -78.660

Thunderstorm Wind, Jefferson

When
June 20, 8:51 PM EST
Where
Jefferson County, 0.69 mi N of Brownville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
44.010, -75.980

A trained spotter reported trees down by thunderstorm winds.

Thunderstorm Wind, Jefferson

When
June 20, 8:54 PM EST
Where
Jefferson County, 5.25 mi ENE of Fargo
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
44.070, -75.490

Law enforcement reported trees down by thunderstorm winds across Route 3.

Thunderstorm Wind, Lewis

When
June 20, 8:56 PM EST
Where
Lewis County, Harrisville
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
44.150, -75.320

Law enforcement reported trees and wires down by thunderstorm winds.

Thunderstorm Wind, Jefferson

When
June 20, 9:00 PM EST
Where
Jefferson County, 2.03 mi NW of East Watertown
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.970, -75.880

Law enforcement reported trees down by thunderstorm winds across Monroe Avenue.

Thunderstorm Wind, Jefferson

When
June 20, 9:02 PM EST
Where
Jefferson County, 1.21 mi NE of Watertown Center
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
43.960, -75.900

Law enforcement reported a power pole down by thunderstorm winds on Fairmont Avenue.

Thunderstorm Wind, Erie

When
June 20, 9:04 PM EST
Where
Erie County, 0.51 mi W of Alden
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.900, -78.490

Law enforcement reported trees down by thunderstorm winds.

Hail, Erie

When
June 20, 9:11 PM EST
Where
Erie County, 0.86 mi SW of Ellicott
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.720, -78.730

Thunderstorm Wind, Wyoming

When
June 20, 9:14 PM EST
Where
Wyoming County, 0.86 mi NE of Bennington
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.840, -78.390

Law enforcement reported trees and wires down by thunderstorm winds.

Thunderstorm Wind, Erie

When
June 20, 9:15 PM EST
Where
Erie County, 0.86 mi SW of East Aurora
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
NWS Employee
Coordinates
42.760, -78.610

Trees were downed by thunderstorm winds on Olean Road.

Hail, Monroe

When
June 20, 9:16 PM EST
Where
Monroe County, 0.86 mi SW of Brighton
Measured
0.75 in hail
Reported by
Public
Coordinates
43.120, -77.580

Thunderstorm Wind, Erie

When
June 20, 9:21 PM EST
Where
Erie County, 0.51 mi W of Wales Hollow
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.750, -78.490

Law enforcement reported trees down by thunderstorm winds on Strykersville Road.

Thunderstorm Wind, Wyoming

When
June 20, 9:28 PM EST
Where
Wyoming County, Orangeville Center
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.750, -78.250

Law enforcement reported trees and wires down by thunderstorm winds.

Thunderstorm Wind, Wyoming

When
June 20, 9:29 PM EST
Where
Wyoming County, 0.69 mi N of Strykersville
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.710, -78.450

Law enforcement reported trees and wires down by thunderstorm winds.

Thunderstorm Wind, Wyoming

When
June 20, 9:29 PM EST
Where
Wyoming County, 0.86 mi NE of Sheldon Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.740, -78.420

Law enforcement reported trees and wires down by thunderstorm winds.

Thunderstorm Wind, Lewis

When
June 20, 9:30 PM EST
Where
Lewis County, 0.69 mi N of Copenhagen
Measured
50 kt (58 mph) estimated gust
Property damage
$12,000
Reported by
Social Media
Coordinates
43.910, -75.670

A social media post reported multiple trees down by thunderstorm winds.

Thunderstorm Wind, Wyoming

When
June 20, 9:34 PM EST
Where
Wyoming County, 0.86 mi NW of Warsaw
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.740, -78.140

Law enforcement reported trees and wires down by thunderstorm winds.

Thunderstorm Wind, Oswego

When
June 20, 9:37 PM EST
Where
Oswego County, 1.38 mi S of Parish
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.400, -76.130

Law enforcement reported trees down by thunderstorm winds blocking a road.

Thunderstorm Wind, Wyoming

When
June 20, 9:41 PM EST
Where
Wyoming County, 0.51 mi E of Java Center
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
42.650, -78.390

Trees were snapped and downed by thunderstorm winds in Bennington.

Hail, Monroe

When
June 20, 9:45 PM EST
Where
Monroe County, 1.38 mi S of Brighton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.110, -77.570

Hail, Oswego

When
June 20, 9:46 PM EST
Where
Oswego County, 1.66 mi ESE of Oswego
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.460, -76.500

Thunderstorm Wind, Livingston

When
June 20, 9:48 PM EST
Where
Livingston County, 2.13 mi SSE of Ross Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.640, -77.790

Law enforcement reported trees down by thunderstorm winds in Groveland.

Thunderstorm Wind, Erie

When
June 20, 9:49 PM EST
Where
Erie County, 1.23 mi NE of Eden
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.660, -78.860

Law enforcement reported trees down by thunderstorm winds on Sisson Highway.

Thunderstorm Wind, Oswego

When
June 20, 9:50 PM EST
Where
Oswego County, Redfield
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
43.530, -75.830

A social media post reported trees down by thunderstorm winds in Redfield.

Thunderstorm Wind, Oswego

When
June 20, 9:56 PM EST
Where
Oswego County, Oswego Center
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.420, -76.530

Law enforcement reported trees down by thunderstorm winds blocking a roadway.

Thunderstorm Wind, Oswego

When
June 20, 9:57 PM EST
Where
Oswego County, New Haven
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.480, -76.320

Law enforcement reported trees down by thunderstorm winds blocking the roadway.

Hail, Wyoming

When
June 20, 9:58 PM EST
Where
Wyoming County, 0.69 mi N of Silver Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.660, -78.080

Thunderstorm Wind, Wyoming

When
June 20, 9:58 PM EST
Where
Wyoming County, 1.47 mi SSE of Bliss
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.560, -78.240

Law enforcement reported trees and wires down by thunderstorm winds.

Thunderstorm Wind, Wyoming

When
June 20, 10:06 PM EST
Where
Wyoming County, 0.69 mi N of Pike
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.560, -78.150

Law enforcement reported trees and wires down by thunderstorm winds.

Thunderstorm Wind, Erie

When
June 20, 10:07 PM EST
Where
Erie County, 1.02 mi W of Chaffee
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
42.570, -78.490

A social media post showed trees down by thunderstorm winds on Savage Road.

Thunderstorm Wind, Livingston

When
June 20, 10:11 PM EST
Where
Livingston County, 0.51 mi E of Springwater
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.630, -77.590

Law enforcement reported trees down by thunderstorm winds.

Hail, Erie

When
June 20, 10:14 PM EST
Where
Erie County, 0.86 mi NW of Chaffee
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
42.580, -78.480

Thunderstorm Wind, Erie

When
June 20, 10:14 PM EST
Where
Erie County, 0.86 mi NW of Chaffee
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
42.580, -78.480

Emergency management reported wires and power poles down by thunderstorm winds near Chaffee.

Thunderstorm Wind, Wyoming

When
June 20, 10:16 PM EST
Where
Wyoming County, 0.86 mi NW of Gainesville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.640, -78.140

Law enforcement reported trees down by thunderstorm winds.

Thunderstorm Wind, Wayne

When
June 20, 10:22 PM EST
Where
Wayne County, 0.5 mi E of Clyde
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.080, -76.870

Law enforcement reported trees and power lines down by thunderstorm winds.

Thunderstorm Wind, Livingston

When
June 20, 10:25 PM EST
Where
Livingston County, 0.51 mi E of Nunda
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
42.580, -77.940

Law enforcement reported trees down by thunderstorm winds.

Thunderstorm Wind, Cattaraugus

When
June 20, 10:28 PM EST
Where
Cattaraugus County, 2.31 mi SSE of Yorkshire
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.520, -78.480

Law enforcement reported numerous trees and lines down by thunderstorm winds.

Thunderstorm Wind, Cattaraugus

When
June 20, 10:28 PM EST
Where
Cattaraugus County, 0.86 mi NW of Delevan
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Law Enforcement
Coordinates
42.490, -78.480

Law enforcement reported trees down by thunderstorm winds damaging two trailers.

Thunderstorm Wind, Wyoming

When
June 20, 10:31 PM EST
Where
Wyoming County, Eagle
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.550, -78.300

Law enforcement reported trees and wires down by thunderstorm winds.

Thunderstorm Wind, Cayuga

When
June 20, 10:39 PM EST
Where
Cayuga County, 0.69 mi S of Cato
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
43.160, -76.580

Law enforcement reported trees and power lines down by thunderstorm winds.

Thunderstorm Wind, Oswego

When
June 20, 10:43 PM EST
Where
Oswego County, 2.13 mi SSE of West Monroe
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
43.250, -76.060

Broadcast news showed a secured dock flipped over by thunderstorm winds in Shaw Bay.

Thunderstorm Wind, Allegany

When
June 20, 10:50 PM EST
Where
Allegany County, 0.51 mi E of Houghton College Arp
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.430, -78.160

Law enforcement reported trees and wires down by thunderstorm winds.

Thunderstorm Wind, Allegany

When
June 20, 10:55 PM EST
Where
Allegany County, Caneadea
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.380, -78.150

Law enforcement reported numerous trees and wires down by thunderstorm winds.

Thunderstorm Wind, Allegany

When
June 20, 11:20 PM EST
Where
Allegany County, 1.53 mi E of Scholes
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
42.350, -77.890

Law enforcement reported trees and wires down by thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2016Every state in 2016This day in weather historyWarnings in New York, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 642378, 642379, 642380, 642381, 642382, 642383, 642384, 642385, 642386, 642387, 642388, 642389, 642390, 642391, 642392, 642393, 642394, 642395, 642396, 642397, 642398, 642399, 642400, 642401, 642402, 642403, 642404, 642405, 642406, 642407, 642408, 642409, 642410, 642411, 642412, 642413, 642414, 642415, 642416, 642418, and more.